Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Geometric structure in the principal series of the $ p$-adic group $ \textrm{G}_2$

Authors: Anne-Marie Aubert, Paul Baum and Roger Plymen
Journal: Represent. Theory 15 (2011), 126-169
MSC (2010): Primary 20G05, 22E50
Published electronically: February 23, 2011
MathSciNet review: 2772586
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the representation theory of reductive $ p$-adic groups $ G$, the issue of reducibility of induced representations is an issue of great intricacy. It is our contention, expressed as a conjecture in (2007), that there exists a simple geometric structure underlying this intricate theory.

We will illustrate here the conjecture with some detailed computations in the principal series of $ \textrm{G}_2$.

A feature of this article is the role played by cocharacters $ h_{\mathbf{c}}$ attached to two-sided cells $ \mathbf{c}$ in certain extended affine Weyl groups.

The quotient varieties which occur in the Bernstein programme are replaced by extended quotients. We form the disjoint union $ \mathfrak{A}(G)$ of all these extended quotient varieties. We conjecture that, after a simple algebraic deformation, the space $ \mathfrak{A}(G)$ is a model of the smooth dual $ \textrm{Irr}(G)$. In this respect, our programme is a conjectural refinement of the Bernstein programme.

The algebraic deformation is controlled by the cocharacters $ h_{\mathbf{c}}$. The cocharacters themselves appear to be closely related to Langlands parameters.

References [Enhancements On Off] (What's this?)

  • 1. A.-M. Aubert, Dualité dans le groupe de Grothendieck de la catégorie des représentations lisses de longueur finie d'un groupe réductif $ p$-adique, Trans. Amer. Math. Soc. 347 (1995) 2179-2189. Erratum: 348 (1996) 4687-4690.
  • 2. A.-M. Aubert, P. Baum, R. Plymen, The Hecke algebra of a reductive $ p$-adic group: a geometric conjecture, In: Noncommutative geometry and number theory, Eds: C. Consani and M. Marcolli, Aspects of Mathematics E37, Vieweg Verlag (2006) 1-34. MR 2327297 (2008j:22022)
  • 3. A.-M. Aubert, P. Baum, R. Plymen, Geometric structure in the representation theory of $ p$-adic groups, C.R. Acad. Sci. Paris, Ser. I 345 (2007) 573-578. MR 2374467 (2009b:20086)
  • 4. P. Baum, V. Nistor, Periodic cyclic homology of Iwahori-Hecke algebras, K-Theory 27 (2002), 329-357. MR 1962907 (2004b:16011)
  • 5. J. Bernstein, P. Deligne, D. Kazhdan, M.-F. Vigneras, Représentations des groupes réductifs sur un corps local, Travaux en cours, Hermann, 1984. MR 771671 (86e:22028)
  • 6. I.N. Bernstein, A.V. Zelevinsky, Induced representations of reductive $ p$-adic groups, Ann. Scient. Éc. Norm. Sup. 10 (1977) 441-472. MR 0579172 (58:28310)
  • 7. A. Borel, Automorphic $ L$-functions, Proc. Symp. Pure Math. 33 (1979), part 2, 27-61. MR 546608 (81m:10056)
  • 8. N. Bourbaki, Lie groups and Lie algebras, Springer 2005. MR 2109105 (2005h:17001)
  • 9. F. Bruhat, J. Tits, Groupes réductifs sur un corps local, I. Données radicielles valuées, Publ. Math. I.H.E.S. 41 (1972), 1-251. MR 0327923 (48:6265)
  • 10. R. Carter, Finite Groups of Lie Type, Conjugacy classes and complex characters, Wiley Classics Library, 1993. MR 1266626 (94k:20020)
  • 11. D. Eisenbud, J. Harris, The geometry of schemes, Springer, 2001. MR 1730819 (2001d:14002)
  • 12. P. Gunnells, Cells in Coxeter groups, Notices of the AMS 53 (2006), no. 5, 528-535. MR 2254399 (2007d:20068)
  • 13. D. Kazhdan, G. Lusztig, Proof of the Deligne-Langlands conjecture for Hecke algebras, Invent. Math. 87 (1987) 153-215. MR 862716 (88d:11121)
  • 14. D. Keys, On the decomposition of reducible principal series representations of $ p$-adic Chevalley groups, Pacific J. Math. 101 (1982) 351-388. MR 675406 (84d:22032)
  • 15. G. Lusztig, Singularities, character formulas, and a $ q$-analog of weight multiplicities, Analysis and topology on singular spaces, II, III (Luminy 1981), Astérisque 101-102, Soc. Math. France, Paris, 1983, 208-229. MR 737932 (85m:17005)
  • 16. G. Lusztig, Cells in affine Weyl groups, Algebraic Groups and Related Topics (Kyoto/Nagoya, 1983), 255-287, Adv. Stud. Pure Math. 6, Math. Soc. Japan, Tokyo, 1985. MR 803338 (87h:20074)
  • 17. G. Lusztig, Cells in affine Weyl groups, III, J. Fac. Sci. Univ. Tokyo, Sect. IA, Math, 34 (1987), 223-243. MR 914020 (88m:20103b)
  • 18. G. Lusztig, Cells in affine Weyl groups, IV, J. Fac. Sci. Univ. Tokyo, Sect. IA, Math, 36 (1989), 297-328. MR 1015001 (90k:20068)
  • 19. G. Lusztig, Hecke algebras with unequal parameters, CRM Monograph Series, 18, Amer. Math. Soc. 2003. MR 1974442 (2004k:20011)
  • 20. G. Lusztig, On some partitions of a flag manifold, Preprint June 2009, arXiv:0906.1505v1.
  • 21. G. Muić, The unitary dual of $ p$-adic $ \mathrm{G}_2$, Duke Math. J. 90 (1997), 465-493. MR 1480543 (98k:22073)
  • 22. A. Ram, Representations of rank two Affine Hecke algebras, in: C. Musili (Ed.), Advances in Algebra and Geometry, Hindustan Book Agency, 2003, 57-91. MR 1986143 (2004e:20010)
  • 23. M. Reeder, Isogenies of Hecke algebras and a Langlands correspondence for ramified principal series representations, Represent. Theory 6 (2002), 101-128. MR 1915088 (2003j:22021)
  • 24. A. Roche, Types and Hecke algebras for principal series representations of split reductive $ p$-adic groups, Ann. Scient. Éc. Norm. Sup. 31 (1998), 361-413. MR 1621409 (99d:22028)
  • 25. F. Rodier, Décomposition de la série principale des groupes réductifs $ p$-adiques, Lecture Notes in Math. 880, Springer-Verlag, Berlin, 1981. MR 644842 (83i:22029)
  • 26. J. Rosenberg, Appendix to O. Bratelli's paper on ``Crossed products of UHF algebras'', Duke Math. J. 46 (1979), 25-26. MR 523599 (82a:46064)
  • 27. N. Xi, Representations of affine Hecke algebras, Lectures Notes in Math. 1587, Springer, 1994. MR 1320509 (96i:20058)
  • 28. N. Xi, The based ring of the lowest two-sided cell of an affine Weyl group, J. of Algebra 134 (1990) 356-368. MR 1074335 (91j:20104)

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 20G05, 22E50

Retrieve articles in all journals with MSC (2010): 20G05, 22E50

Additional Information

Anne-Marie Aubert
Affiliation: Institut de Mathématiques de Jussieu, U.M.R. 7586 du C.N.R.S. and U.P.M.C., 75005 Paris, France

Paul Baum
Affiliation: Pennsylvania State University, Mathematics Department, University Park, Pennsylvania 16802

Roger Plymen
Affiliation: School of Mathematics, Alan Turing building, Manchester University, Manchester M13 9PL, England

Received by editor(s): July 14, 2009
Received by editor(s) in revised form: May 27, 2010, and June 17, 2010
Published electronically: February 23, 2011
Additional Notes: The second author was partially supported by NSF grant DMS-0701184
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society